KENNETH A. CROCKETT, M.D.; PAUL S. RHOADS, M.D., F.A.C.P.
Since the advent of penicillin the literature contains numerous reports of cases and series of cases of subacute bacterial endocarditis successfully treated with penicillin alone or in combination with heparin. Many deleterious and even fatal results with heparin or heparin in combination with penicillin are on record. To these we wish to add a case report of excessive hyperthermia resulting from the administration of continuous intravenous penicillin to which a minimum amount of heparin had been added in order to obviate the frequent plugging of the intravenous needle. Rapidly accumulating evidence indicates that the use of heparin for any other
Learn more about subscription options.
Register Now for a free account.
CROCKETT KA, RHOADS PS. HYPERTHERMIA CAUSED BY PENICILLIN-HEPARIN IN THE TREATMENT OF SUBACUTE BACTERIAL ENDOCARDITIS(HYPERTHERMIA CAUSED BY PENICILLIN-HEPARIN IN THE TREATMENT OF SUBACUTE BACTERIAL ENDOCARDITIS*). Ann Intern Med. 1948;28:456–460. doi: 10.7326/0003-4819-28-2-456
Download citation file:
Published: Ann Intern Med. 1948;28(2):456-460.
Cardiology, Endocarditis, Infectious Disease, Streptococcal Infections.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only